MAUDE Adverse Event Report: GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER

GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER
Model Number TFL-FBX550S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician lost control of the distal tip of the 550 micron tfl single use fiber prior to the start of a procedure and the laser beam made contact with a lab coat of one of the persons in the room and burned it.The issue occurred during preparation for use.There were no reports of patient harm.Related patient identifier: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Additional information added to fields h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Since the subject device was not returned to legal manufacturer, the reported event cannot be confirmed neither the condition of the device.As a result, the presumed cause and a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
550 MICRON TFL SINGLE USE FIBER
Common Device Name
550 MICRON TFL SINGLE USE FIBER
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18679298
Report Number3011050570-2024-00050
Device Sequence Number17678138
Product Code GEX
UDI-Device Identifier00821925044043
UDI-Public00821925044043
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX550S
Device Lot NumberKR234724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown